Log in
PMRGCAuk
8,784 members14,986 posts

NEW to this site

Started Actemra injection last Friday is any else on this drug for the treatment of PMR? How is it working for you? any side effects? I also suffer from IBS and had a flair up a couple of days after taking the drug. I was on Embrel and Prednisone and then stopped the prednisone due to the side effects. any information will be greatly appriecated.

6 Replies
oldestnewest

Do you also have RA? Enbrel isn't used for PMR. Neither is Actemra much - it isn't approved for PMR, just GCA for about a year, but I think a few rheumies have tried using it for PMR, there have been a couple of pilot studies, maybe a dozen patients.

2 likes
Reply

Hi, I have been on Actemra for nearly a month, having weekly injections. The side effects I am feeling is a burning sensation at the back of my mouth and I have been getting headaches 2 days after having the injection. Compared to the side effects of steroids the Actemra wins hands down for me. I had a blood test yesterday and my numbers are the lowest they have been since diagnosed last September.

I wish you well.

Reply

Hi, mpl615. I was diagnosed with PMR 2011, GCA 2017. Have been on weekly Actemra injections for 8 weeks. In that time I’ve tapered from 20mg to 10 of Pred. No side effects or infections yet, just some bruising at the site. Will be checking liver enzymes today.

Shazsstep, if you drink lots of water before and after the injection it really helps prevent headaches. Wish you the best.

Reply

Thanks for the information has your dr. Mentioned how long they expect you to be on the Actemra?

Reply

Hi mpl615,

At least a year, then will taper by extending the time in between injections and monitoring symptoms. You can’t monitor CRP with Actemra because it takes it to zero you it’s action. You can monitor Sed rate but that lags in reflecting symptoms. The practice I go to had 2 patients on the original GIACTA study so they have first hand experience.

Reply

thank you for responce

Reply

You may also like...